Exceptional singular -homology planes
Annales de l'Institut Fourier, Volume 61 (2011) no. 2, p. 745-774

We consider singular -acyclic surfaces with smooth locus of non-general type. We prove that if the singularities are topologically rational then the smooth locus is 1 - or * -ruled or the surface is up to isomorphism one of two exceptional surfaces of Kodaira dimension zero. For both exceptional surfaces the Kodaira dimension of the smooth locus is zero and the singular locus consists of a unique point of type A 1 and A 2 respectively.

On considère des surfaces -acycliques singulières dont la partie lisse n’est pas de type général. On démontre que si les singularités sont topologiquement rationnelles, alors soit la partie lisse est réglée par 1 ou * , soit la surface est l’une de deux surfaces exceptionnelles de dimension de Kodaira zéro. Pour les deux surfaces exceptionnelles, la dimension de Kodaira de la partie lisse est zéro, il n’y a qu’un seul point singulier et la singularité est de type A 1 ou A 2 , respectivement.

DOI : https://doi.org/10.5802/aif.2628
Classification:  14R05,  14J17,  14J26
Keywords: Acyclic surface, homology plane, exceptional Q-homology plane
@article{AIF_2011__61_2_745_0,
     author = {Palka, Karol},
     title = {Exceptional singular $\mathbb{Q}$-homology planes},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {61},
     number = {2},
     year = {2011},
     pages = {745-774},
     doi = {10.5802/aif.2628},
     mrnumber = {2895072},
     zbl = {1236.14054},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2011__61_2_745_0}
}
Palka, Karol. Exceptional singular $\mathbb{Q}$-homology planes. Annales de l'Institut Fourier, Volume 61 (2011) no. 2, pp. 745-774. doi : 10.5802/aif.2628. http://www.numdam.org/item/AIF_2011__61_2_745_0/

[1] Abhyankar, Shreeram S. Quasirational singularities, Amer. J. Math., Tome 101 (1979) no. 2, pp. 267-300 | Article | MR 527993 | Zbl 0425.14009

[2] Artebani, Michela; Dolgachev, Igor V. The Hesse pencil of plane cubic curves, arXiv:math/0611590 (2006) | Zbl 1192.14024

[3] Dolgachev, Igor V. Abstract configurations in algebraic geometry, The Fano Conference, pp. 423-462 ((arXiv:math/0304258)) | MR 2112585 | Zbl 1068.14059

[4] Fujita, Takao On the topology of noncomplete algebraic surfaces, J. Fac. Sci. Univ. Tokyo Sect. IA Math., Tome 29 (1982) no. 3, pp. 503-566 | MR 687591 | Zbl 0513.14018

[5] Gurjar, R. V. Two-dimensional quotients of C n are isomorphic to C 2 /Γ, Transform. Groups, Tome 12 (2007) no. 1, pp. 117-125 | Article | MR 2308031 | Zbl 1122.32015

[6] Gurjar, R. V.; Miyanishi, Masayoshi Affine lines on logarithmic Q-homology planes, Math. Ann., Tome 294 (1992) no. 3, pp. 463-482 | Article | MR 1188132 | Zbl 0757.14022

[7] Gurjar, R. V.; Pradeep, C. R. Q-homology planes are rational. III, Osaka J. Math., Tome 36 (1999) no. 2, pp. 259-335 | MR 1736480 | Zbl 0954.14013

[8] Iitaka, Shigeru Algebraic geometry, Springer-Verlag, New York, Graduate Texts in Mathematics, Tome 76 (1982) (An introduction to birational geometry of algebraic varieties, North-Holland Mathematical Library, 24) | MR 637060 | Zbl 0491.14006

[9] Kawamata, Yujiro Addition formula of logarithmic Kodaira dimensions for morphisms of relative dimension one, Proceedings of the International Symposium on Algebraic Geometry (Kyoto Univ., Kyoto, 1977), Kinokuniya Book Store, Tokyo (1978), pp. 207-217 | MR 578860 | Zbl 0437.14018

[10] Kawamata, Yujiro On the classification of noncomplete algebraic surfaces, Algebraic geometry (Proc. Summer Meeting, Univ. Copenhagen, Copenhagen, 1978), Springer, Berlin (Lecture Notes in Math.) Tome 732 (1979), pp. 215-232 | MR 555700 | Zbl 0407.14012

[11] Kobayashi, Ryoichi Uniformization of complex surfaces, Kähler metric and moduli spaces, Academic Press, Boston, MA (Adv. Stud. Pure Math.) Tome 18 (1990), pp. 313-394 | MR 1145252 | Zbl 0755.32024

[12] Koras, Mariusz A characterization of A 2 /Z a , Compositio Math., Tome 87 (1993) no. 3, pp. 241-267 | Numdam | MR 1227447 | Zbl 0807.14025

[13] Koras, Mariusz; Russell, Peter Contractible affine surfaces with quotient singularities, Transform. Groups, Tome 12 (2007) no. 2, pp. 293-340 | Article | MR 2323685 | Zbl 1124.14050

[14] Langer, Adrian Logarithmic orbifold Euler numbers of surfaces with applications, Proc. London Math. Soc. (3), Tome 86 (2003) no. 2, pp. 358-396 | Article | MR 1971155 | Zbl 1052.14037

[15] Miyanishi, Masayoshi Open algebraic surfaces, American Mathematical Society, Providence, RI, CRM Monograph Series, Tome 12 (2001) | MR 1800276 | Zbl 0964.14030

[16] Miyanishi, Masayoshi; Sugie, T. Homology planes with quotient singularities, J. Math. Kyoto Univ., Tome 31 (1991) no. 3, pp. 755-788 | MR 1127098 | Zbl 0790.14034

[17] Miyanishi, Masayoshi; Tsunoda, S. Absence of the affine lines on the homology planes of general type, J. Math. Kyoto Univ., Tome 32 (1992) no. 3, pp. 443-450 | MR 1183360 | Zbl 0794.14017

[18] Miyaoka, Yoichi The maximal number of quotient singularities on surfaces with given numerical invariants, Math. Ann., Tome 268 (1984) no. 2, pp. 159-171 | Article | MR 744605 | Zbl 0521.14013

[19] Mumford, David The topology of normal singularities of an algebraic surface and a criterion for simplicity, Inst. Hautes Études Sci. Publ. Math. (1961) no. 9, pp. 5-22 | Article | Numdam | MR 153682 | Zbl 0108.16801

[20] Palka, Karol Recent progress in the geometry of Q-acyclic surfaces, arXiv:1003.2395 (2010)

[21] Pradeep, C. R.; Shastri, Anant R. On rationality of logarithmic Q-homology planes. I, Osaka J. Math., Tome 34 (1997) no. 2, pp. 429-456 | MR 1483859 | Zbl 0890.14021

[22] Tom Dieck, Tammo; Petrie, Ted Homology planes: an announcement and survey, Topological methods in algebraic transformation groups (New Brunswick, NJ, 1988), Birkhäuser Boston, Boston, MA (Progr. Math.) Tome 80 (1989), pp. 27-48 | MR 1040856 | Zbl 0708.14024

[23] Zaĭdenberg, M. G. Isotrivial families of curves on affine surfaces, and the characterization of the affine plane, Izv. Akad. Nauk SSSR Ser. Mat., Tome 51 (1987) no. 3, p. 534-567, 688 | MR 903623 | Zbl 0666.14018

[24] Zaĭdenberg, M. G. Additions and corrections to the paper: “Isotrivial families of curves on affine surfaces, and the characterization of the affine plane” [Izv. Akad. Nauk SSSR Ser. Mat. 51 (1987), no. 3, 534–567; translation in Math. USSR-Izv. 30 (1988), no. 3, 503–532], Izv. Akad. Nauk SSSR Ser. Mat., Tome 55 (1991) no. 2, pp. 444-446 | MR 1133308 | Zbl 0749.14019